Pfizer recalls Robitussin product due to label errors

ABS-CBN News

Posted at Jul 12 2012 10:28 AM | Updated as of Jul 12 2012 06:48 PM

MANILA, Philippines - Pharmaceutical company Pfizer is voluntarily recalling its cough syrup medicine due to errors in its labeling, the Food and Drug Administration (FDA) said in its advisory.

The FDA said Pfizer Consumer Healthcare informed its office of the recall of its Robitussin DM product, which contains Dextromethorphan HBr 15 mg and Guaifenessin 100 mg per 5 mL due to labeling error.

"The continuous distribution of the said product present health risk to the consuming sector of the public," the advisory said, which was signed by Nicolas Lutero III, assistant secretary of health and FDA’s officer-in-charge.

The products have discrepancies on both the primary label and carton regarding dosage instructions for children 2 to 6 years old

The wrong label states that dosage for the said age group is 2.5 mL or equivalent to 1 teaspoonful, when the correct dosage should have been 1/2 teaspoonful for every 6 hours.

Lutero added that “anyone who may have bought the affected products are advised to discontinue using the same and immediately coordinate” with Pfizer.